Treating a Common Extraintestinal Manifestation of Inflammatory Bowel Disease
Mr. C, a 30-year-old male with Crohn's disease, presented to his clinician with symptoms of fatigue, lethargy, headaches, pallor, hair loss, irritability, and weakness. He states that these symptoms are significantly interfering with his productivity at work and with his family life at home.
Mr. C's IBD was stable until 6 months ago, when he experienced an exacerbation and began a course of steroids with combination antibiotic therapy with ciprofloxacin and metronidazole. Shortly after initiation of this therapy, he began feeling fatigued, and in the following weeks, he developed hair loss, irritability, and increasingly frequent headaches. His clinician initiated treatment with oral iron supplementation but his symptoms continued to worsen.
|Current medications||Mr. C's laboratory findings|
Continue to page 2 to read an expert's opinion on this case.